[Skip to Content]
[Skip to Content Landing]
Other Articles
March 30, 1940

SENSITIVITY TO ESTROGENIC SUBSTANCE IN OIL

JAMA. 1940;114(13):1285. doi:10.1001/jama.1940.02810130147024

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  In a recent issue (Dec. 2, 1939, p. 2055), Drs. L. A. Levison and J. J. Harrison reported a case of sensitivity to estrogenic substance. I have encountered a somewhat similar case, but the condition was manifested by shock rather than by dermatitis.Mrs. J. H., a housewife aged 51, was first seen by me on July 9, 1939, at which time she was suffering from extreme nervousness, sleeplessness, gastric upsets, excessive salivation, diarrhea, inability to concentrate and lapses of memory.She had had the usual childhood diseases; a complete right and partial left oophorectomy was done in 1930; complaints somewhat similar to those mentioned had been present for the past eight years. She had spent eight months in a sanatorium for a "nervous breakdown." She had been taking daily 9 grains (0.6 Gm.) of sodium amytal and 90 drops of tincture of belladonna. The patient had

First Page Preview View Large
First page PDF preview
First page PDF preview
×